Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hair Loss Worried It Could Be Ars

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Loss of Pubic Hair

Posted by Anonymous, 1 Reply
Is loss of pubic hair a symptom of ARS/HIV? Does anybody know?

Read more »

hair loss

Posted by Anonymous, 3 Replies
can anyone tell me of any experience they have had with hair loss?

i am a 50 year old woman, recently diagnosed with hiv, probably had 5 years. always had thin hair but this is ridiculous! mother died 3 months ago and during that really stressful... Read more »

Epivir/hair loss

Posted by Anonymous, 4 Replies
I have just stated taking Epivir and have noticed that my hair (on my head) is coming out slowly. I have read that hair loss is a rare side effect. My doctor told me that a patient of hers had the same effect and used garlic shampoo which stopped... Read more »

Some Info on ARS, Seroconversion and the Rest

Posted by Anonymous, 8 Replies
To Everyone Worried about ARS and Seroconversion
------------------------------------------------

Technically ARS and seroconversion are not the same thing.

ARS = Acute Retroviral Syndrome, sometimes called Acute Viral Syndrome, or Primary Vital... Read more »

Concerned about exposure time frame & OHL (Oral Hair Leukoplakia)

Posted by WorriedOne, 2 Replies
Hello
I've been very concerned lately because 6-8 months ago (could have been as early as 4 months ago) I noticed a small white spot on the side of my tongue. Initially I didn't think anything of it and thought it was something that I ate or a change... Read more »
Ask the Experts

Early Pubic Hair Loss

Dear Doctors,Is hair loss likely to occur early in HIV infection? Like during/straight after ARS? It seems to involve pubic hair mostly...Thank you!PB...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
No, this is not something that happens commonly in early HIV infection, although it may occur as HIV disease progresses and may be worsened by certain medications including some antiretrovirals.... Read more »

Doc...hair loss pls pls reply....

Hi...doc...im so scared since it seems as if im loosing my hair...i was infected last december....(dunno if you remeber the 2 test coming out positive in different places after just one exposure)...yeah it was positve...anyway...cd4 count is...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,As far as remembering details from previous posts, it's best if you copy the old question or provide a link so I can refresh my memory. There are now officially over one gazillion archival posts!I agree hair loss is not specifically... Read more »

hair loss, swollen glands - hiv positive?

Hi Dr. Bob,I would like to ask - why do you post so many questions from idiots who ask stupid things like, I had protected sex with no condom breakage and I kissed someone - do I have hiv? Or I got a massage in Asia, do I have HIV? These questions...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Natalie,Sorry you are not pleased by some of the questions posted here, but I can assure you everyone who writes in is indeed very worried about his or her personal situation. Just like you!Now let's look at your question: possible... Read more »

Depression / Hair loss

HiI started on Stocrin and Combivir meds since this January this year after being diagnosed 2 years ago. At the time of starting my CD4 count was 180 and VL was 10,000. Last month (April) my CD4 is 290 and my VL is 77. Things are good but I find...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stocrine can aggravate depression in a small subset of patients so a switch to an alternative drug (often nevirapine or a boosted PI). The lamivudine in Combivir can occasionally cause hair loss (AZT less so) so a switch in NRTI backbone regimen... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Hair Loss

Hair loss (alopecia) is a common experience, particularly in men as they age. When hair loss is new, rapid or severe, it is considered abnormal. There are many medical treatments that can cause disturbing hair loss, including cancer drugs and some... Read more »
Body Positive

Hair and Life

It was a strange sensation. I was standing in the shower, warm water pouring over my body, as I reached for the shampoo. A quick squeeze of the bottle, a little lather, and in my hand a clump of hair the size of a shaving brush. There was no way... Read more »
Test Positive Aware Network

And They Said This Was a Gay, White Male Disease

The South is known for many things. Some good, some bad. Among them, the assassination of John F. Kennedy, Juneteenth, good manners, big hair, and the Bible belt. In addition, the South is now known as having the highest incidence of HIV-positive... Read more »
AIDS Survival Project

Is Your Testosterone Level "Normal?"

Are you depressed or fatigued? Have you lost weight for no discernable cause? Have you experienced a loss in sex drive, or in men, a loss of erectile function? Have you suffered from muscle loss or the inability to grow muscle? Low testosterone... Read more »